Utah, 2007

Drought in Utah, November 1 to 30, 2007

November 1 to 30, 2007 · NWS GJT · 7 events in 7 counties and zones

Little precipitation occurred during the month resulting in a continuation of drought conditions across much of eastern Utah.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Little precipitation occurred during the month resulting in a continuation of drought conditions across much of eastern Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Oct 31, 1:32 PM MST, 10 hours 28 minutes earlier.

Area forecast discussion, Oct 31, 1:32 PM MST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
232 PM MDT WED OCT 31 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...

INSTABILITY CUMULUS CLOUDS OVER THE HIGHER TERRAIN THIS AFTERNOON
SHOULD DIMINISH QUICKLY THIS EVENING ONCE THE SUN SETS.  VISIBLE
SATELLITE AND KGJX RADAR DO NOT INDICATE ANY GREAT BUILDUPS AS OF
2030Z...BUT KEPT THE MENTION OF ISOLATED SHOWERS IN THE FORECAST AS
MAY SEE SOME VIRGA OR LIGHT PRECIP FROM A FEW OF THE CLOUDS OVER
THE CO MTNS. SKIES THEN CLEARING OVERNIGHT.

BENIGN WEATHER EXPECTED THU AND FRI UNDER FAIRLY DRY W TO NW FLOW.
FAIR WX CUMULUS OVER THE MTNS THU AFTN. PAC SHORTWAVE ZIPS ALONG THE
CANADA/US BORDER ON THU...WITH THE TRAILING AND SHEARING SRN END OF
IT FLOATING ACROSS THE FORECAST AREA THU NIGHT. LITTLE MOISTURE AND
DYNAMICS WITH THIS FEATURE SO NO MENTION OF PRECIP. 500 MB HEIGHTS
BEGIN TO LOWER ON FRI AS THE NEXT SHORTWAVE APPROACHES FROM THE NW.
MOISTURE REMAINS LIMITED BUT INSTABILITY INCREASES A BIT...SO EXPECT
A LITTLE MORE CLOUDS OVER THE HIGHER TERRAIN FRI AFTERNOON.

LITTLE CHANGE MADE TO THE CURRENT TEMP GRIDS.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

THE ENTIRE EXTENDED PERIOD WILL BE CHARACTERIZED BY HIGH PRESSURE
CENTERED OVER THE DESERT SOUTHWEST...MEANWHILE CONSIDERABLE ENERGY
IN THE WESTERLIES IS CONFINED TO OUR NORTH AND EAST. THIS PATTERN
PRODUCES A NORTHWESTERLY FLOW ALOFT OVER OUR REGION. SOME MID LEVEL
MOISTURE WILL BE PRESENT AT TIMES WHICH WILL BRING OCCASIONAL HIGH
CLOUDS TO THE REGION. OTHERWISE NO PRECIPITATION IS EXPECTED AND
TEMPERATURES ARE EXPECTED TO BE A LITTLE ABOVE SEASONAL NORMALS.

ON ANOTHER NOTE MEDIUM RANGE MODELS BEGIN TO SIGNIFICANTLY DIFFER BY
EARLY NEXT WEEK OVER THE EAST PACIFIC BUT SYNOPTIC DIFFERENCES
REMAIN MINIMAL OVER THE INTER-MOUNTAIN WEST.

&&

.AVIATION...
ISOLATED SHOWERS AND PERIODIC MVFR CEILINGS UNTIL 03Z NEAR THE
DIVIDE WILL OBSCURE SOME MTN TOPS AT TIMES...AND MAY ALSO IMPACT
KASE LATE TODAY. OTHERWISE...VFR CONDITIONS THROUGH THU.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

SHORT TERM...JAD
LONG TERM....MC
AVIATION.....JAD
Hazardous weather outlook, Oct 31, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED OCT 31 2007

COZ001>014-017>023-UTZ022>025-027>029-011145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN
UTAH.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS WILL CONTINUE ACROSS WESTERN COLORADO
TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON.
THESE STORMS WILL BE CAPABLE OF GENERATING WIND GUSTS TO 35 MPH.
ELEVATIONS ABOVE 8500 FEET WILL EXPERIENCE SOME LIGHT SNOW SHOWERS...
THOUGH THEIR IMPACT IS EXPECTED TO BE MINOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

NL/JDC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Eastern Uinta Mountains

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Drought conditions ranging from moderate to severe continued to impact the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, Eastern Uinta Basin

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
Other Federal Agency
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Moderate drought to abnormally dry conditions continued to plague the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, Grand Flat and Arches

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Grand Flat and Arches forecast zone
Reported by
Other Federal Agency
Coordinates
38.982, -109.570 (the zone’s center; the record gives no point)

Moderate drought to abnormally dry conditions continued to plague the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, Tavaputs Plateau

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

Moderate drought to abnormally dry conditions continued to plague the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, La Sal & Abajo Mountains

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Moderate drought to abnormally dry conditions continued to plague the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, Canyonlands / Natural Bridges

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Canyonlands / Natural Bridges forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Moderate to severe drought conditions plagued the area through the month. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

Drought, Southeast Utah

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Moderate to severe drought plagued the western part of this climatological zone during the month, while abnormally dry conditions persisted in the eastern portion of this area. Impacts of the dryness were primarily hydrologic in nature. For a continuation on this event please see the December 2007 Storm Data publication.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64361, 64362, 65521, 65522, 65523, 65525, 65526.